Alert archive / Wyoming / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 73, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 23, 2009, 4:58 PM MDT for Goshen County, Laramie County, Platte County, Wyoming. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2009, 4:58 PM MDT (22:58 UTC)
- Expired
- Jun 23, 2009, 6:00 PM MDT
- In force
- 62 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
Counties Goshen County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 71 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 5:09 PM MDT | HAIL 0.5 | Chugwater, WY | |
| Jun 23, 5:25 PM MDT | HAIL 0.25 | 10 Se Chugwater, WY | HAIL WAS SMALLER THAN MARBLE BUT A BIT BIGGER THAN PEA SIZED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 2:51 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.0 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 730 J/kg
- Mixed-layer CIN
- -272 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 232258 SVRCYS WYC015-021-031-240000- /O.NEW.KCYS.SV.W.0073.090623T2258Z-090624T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 458 PM MDT TUE JUN 23 2009 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN GOSHEN COUNTY IN SOUTHEAST WYOMING... NORTH CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING... SOUTHEASTERN PLATTE COUNTY IN SOUTHEAST WYOMING... * UNTIL 600 PM MDT * AT 456 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF CHUGWATER...OR 22 MILES SOUTH OF WHEATLAND...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHUGWATER AROUND 510 PM MDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE I-25 EXIT 54. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 45 AND 65. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. && LAT...LON 4196 10454 4153 10452 4167 10508 4182 10507 TIME...MOT...LOC 2258Z 268DEG 20KT 4173 10497 $$ RUBIN
3 follow-up statements
000 WWUS55 KCYS 232313 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 513 PM MDT TUE JUN 23 2009 WYC015-021-031-240000- /O.CON.KCYS.SV.W.0073.000000T0000Z-090624T0000Z/ GOSHEN WY-PLATTE WY-LARAMIE WY- 513 PM MDT TUE JUN 23 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR NORTHERN LARAMIE...SOUTHEASTERN PLATTE AND SOUTHWESTERN GOSHEN COUNTIES... AT 511 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHUGWATER...OR 23 MILES SOUTH OF WHEATLAND...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTH CENTRAL LARAMIE...SOUTHEASTERN PLATTE AND SOUTHWESTERN GOSHEN COUNTIES. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 47 AND 62. AT 509 PM MDT...MARBLE SIZE HAIL WAS REPORTED IN CHUGWATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE. && LAT...LON 4167 10490 4181 10490 4196 10454 4153 10452 TIME...MOT...LOC 2312Z 268DEG 20KT 4173 10482 $$ RUBIN
000 WWUS55 KCYS 232331 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 531 PM MDT TUE JUN 23 2009 WYC015-021-031-240000- /O.CON.KCYS.SV.W.0073.000000T0000Z-090624T0000Z/ GOSHEN WY-PLATTE WY-LARAMIE WY- 531 PM MDT TUE JUN 23 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR NORTHERN LARAMIE...SOUTHEASTERN PLATTE AND SOUTHWESTERN GOSHEN COUNTIES... AT 530 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTHWESTERN GOSHEN COUNTY...OR 31 MILES SOUTHEAST OF WHEATLAND...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTH CENTRAL LARAMIE...SOUTHEASTERN PLATTE AND SOUTHWESTERN GOSHEN COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE. && LAT...LON 4164 10472 4178 10473 4196 10454 4153 10452 TIME...MOT...LOC 2331Z 274DEG 23KT 4168 10461 $$ RUBIN
000 WWUS55 KCYS 232359 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 559 PM MDT TUE JUN 23 2009 WYC015-021-031-240007- /O.EXP.KCYS.SV.W.0073.000000T0000Z-090624T0000Z/ GOSHEN WY-PLATTE WY-LARAMIE WY- 559 PM MDT TUE JUN 23 2009 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LARAMIE... SOUTHEASTERN PLATTE AND SOUTHWESTERN GOSHEN COUNTIES EXPIRES AT 600 PM MDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT. ALL THUNDERSTORMS PRODUCE LIGHTNING...WHICH CAN BE DEADLY. WHEN THUNDERSTORMS APPROACH YOU...MOVE INDOORS OR TO A SAFE SHELTER TO AVOID BEING KILLED OR INJURED. LAT...LON 4164 10472 4178 10473 4196 10454 4153 10452 TIME...MOT...LOC 2357Z 274DEG 23KT 4167 10439 $$ RUBIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:11 PM MDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 23, 3:11 PM MDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CHEYENNE WY 311 PM MDT TUE JUN 23 2009 .UPDATE... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR EXTREME SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE UNTIL 900 PM MDT. && .PREV DISCUSSION... /ISSUED 225 PM MDT TUE JUN 23 2009/ SHORT TERM...TONIGHT THROUGH THURSDAY... EXPECT ANOTHER ROUND OF THUNDERSTORMS TO INITIATE LATE THIS AFTERNOON OVER FAR SE WY AND MOVE ACROSS THE NEB PANHANDLE THIS EVENING IN RESPONSE TO DECENT INSTABILITY AND WEAK IMPULSE TRACKING ACROSS THE AREA IN SW UPPER FLOW. LOOKS LIKE ACTIVITY SHOULD BE A LITTLE MORE TO THE SE AS OPPOSED TO LAST NIGHTS ACTIVITY. OTHERWISE A COUPLE QUITE WARM DAYS IN THE OFFING AS UPPER HIGH SLIPS WESTWARD OVER THE SRN ROCKYS WEDS AND HOLDS THERE THROUGH THURSDAY. RISING HEIGHTS WILL ALLOW TEMPS TO WARM WELL INTO THE 80S OVER LOWER ELEVATIONS WITH 90S ACROSS THE PANHANDLE. WARMING MID LEVEL TEMPS WILL ALSO TEND TO REDUCE CONVECTION SOMEWHAT WEDS AND THURSDAY BUT ISOLATED ACTIVITY STILL EXPECTED MAINLY OVER THE SRN CWA WHERE PROXIMITY TO THE MTNS WILL AID DEVELOPMENT. LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...SHOWERS AND THUNDERSTORMS WILL LINGER THROUGH THE EARLY PART OF THURSDAY NIGHT MAINLY OVER THE SOUTHERN NEBRASKA PANHANDLE. UPPER RIDGE WILL FLATTEN SOMEWHAT ON FRIDAY AS A POTENT SHORTWAVE MOVES ACROSS SOUTHERN CANADA...IN ADDITION TO A WEAK FEATURE MOVING ACROSS THE CENTRAL ROCKIES. 12Z MODELS ARE SUGGESTING THAT A COLD FRONT ASSOCIATED WITH THE SYSTEM IN CANADA WILL DROP SOUTH ACROSS THE AREA DURING THE DAY FRIDAY...WITH LEESIDE CYCLOGENESIS OCCURRING AHEAD OF THE BOUNDARY LATE IN THE DAY. THIS WILL SPARK OFF AFTERNOON THUNDERSTORMS...SOME OF WHICH COULD BE STRONG. WILL SEE TEMPERATURES COOL A FEW DEGREES BEHIND THE FRONT SATURDAY...ALTHOUGH DONT THINK AS COOL AS WHAT THE MEX IS SUGGESTING. GFS AND ECMWF STILL DIFFER SOMEWHAT ON THE TIMING OF UPPER LOW EJECTING FROM THE CALIFORNIA COAST INTO THE CENTRAL PLAINS OVER THE WEEKEND. GFS IS STILL CONSIDERABLY FASTER THAN THE ECMWF...WITH THE GFS MOVING THE REMNANTS OF THE LOW CLEAR INTO THE SE US BY MONDAY WHILE THE ECMWF HAS IT OVER THE CENTRAL PLAINS STILL ON TUESDAY. EITHER WAY...WILL REMAIN UNDER THE INFLUENCE OF A FLAT RIDGE THROUGH THE BEGINNING PART OF THE WEEK WITH AT LEAST A SLIGHT CHANCE FOR THUNDERSTORMS IN THE AFTERNOON AS UPPER LEVEL FEATURES MOVE ATOP THE RIDGE AND OVER THE AREA EACH DAY. AVIATION...MAINLY VFR CONDITIONS EXPECTED THROUGH WEDNESDAY OUTSIDE OF SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON AND EVENING WHERE PERIODS OF MVFR CONDITIONS LIKELY DUE TO LOWERED CIGS/VSBYS. FIRE WEATHER...NO CONCERNS AT THIS TIME WITH WX CONDITIONS ABOVE CRITICAL THRESHOLDS OVERALL AND FUELS GREEN. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...WFOCYS LONG TERM...RJM
Hazardous weather outlook, Jun 23, 3:08 PM MDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHEYENNE WY 308 PM MDT TUE JUN 23 2009 NEZ001>003-019>021-054-055-WYZ059>070-242115- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 308 PM MDT TUE JUN 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER FAR SOUTHEAST WYOMING THEN MOVE EAST ACROSS THE NEBRASKA PANHANDLE LATE THIS AFTERNOON AND EVENING. SUFFICIENT MOISTURE AND INSTABILITY EXISTS FOR SOME OF THESE STORMS TO BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM MDT FOR EXTREME SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WEDNESDAY THROUGH SATURDAY. MORE SETTLED WEATHER CONDITIONS WILL MOVE IN EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY LATE THIS AFTERNOON THROUGH THIS EVENING ALONG AND EAST OF THE LARAMIE RANGE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Jun 23, 2:47 PM MDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 247 PM MDT TUE JUN 23 2009 WYZ064>067-232145- LARAMIE RANGE-LARAMIE VALLEY-NORTH LARAMIE RANGE-PLATTE- 247 PM MDT TUE JUN 23 2009 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALBANY AND SOUTHWESTERN PLATTE COUNTIES UNTIL 345 PM MDT... AT 245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTH OF BOSLER...OR 27 MILES NORTH OF LARAMIE...MOVING NORTHEAST AT 10 MPH. PENNY SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH THIS STORM. ALL THUNDERSTORMS PRODUCE LIGHTNING...WHICH CAN KILL OR INJURE YOU. WHEN THUNDERSTORMS APPROACH...MOVE INDOORS TO A SAFE LOCATION TO AVOID BEING KILLED OR INJURED BY LIGHTNING. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL ALBANY AND SOUTHWESTERN PLATTE COUNTIES...INCLUDING THE SYBILLE RESEARCH UNIT. RUBIN
Special weather statement, Jun 23, 3:27 PM MDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 327 PM MDT TUE JUN 23 2009 WYZ064>067-232230- LARAMIE RANGE-LARAMIE VALLEY-NORTH LARAMIE RANGE-PLATTE- 327 PM MDT TUE JUN 23 2009 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALBANY AND SOUTHWESTERN PLATTE COUNTIES UNTIL 430 PM MDT... AT 322 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES EAST OF WHEATLAND RESERVOIR #3 TO 12 MILES SOUTHWEST OF BOSLER...MOVING EAST AT 10 MPH. NICKEL SIZE HAIL...VERY HEAVY RAIN UP TO ONE INCH PER HOUR...AND WINDS TO 55 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE NEAR... BOSLER BY 330 PM MDT. THE STORMS WILL CROSS HIGHWAY 34 NORTHEAST OF BOSLER AND HIGHWAY 30 NEAR BOSLER THROUGH 415 PM MDT. SYBILLE RESEARCH UNIT IS ALSO IN THE PATH OF THESE STORMS. IF THESE STORMS CONTINUE TO INTENSIFY...A SEVERE THUNDERSTORM WARNING MAY BE ISSUED. RUBIN
Special weather statement, Jun 23, 4:00 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 400 PM MDT TUE JUN 23 2009 WYZ069-070-232245- CHEYENNE FOOTHILLS-PINE BLUFFS- 400 PM MDT TUE JUN 23 2009 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LARAMIE COUNTY UNTIL 445 PM MDT... AT 358 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES WEST OF CARPENTER...OR 14 MILES SOUTHEAST OF CHEYENNE...MOVING NORTHEAST AT 25 MPH. PEA TO DIME SIZED HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 377 AND 390. RJM
Special weather statement, Jun 23, 4:50 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 450 PM MDT TUE JUN 23 2009 WYZ069-070-232345- CHEYENNE FOOTHILLS-PINE BLUFFS- 450 PM MDT TUE JUN 23 2009 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LARAMIE COUNTY UNTIL 545 PM MDT... AT 448 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF CARPENTER...OR 20 MILES SOUTHEAST OF CHEYENNE...MOVING EAST AT 10 MPH. DIME TO PENNY SIZE HAIL...HEAVY RAIN AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. RJM
Special weather statement, Jun 23, 4:51 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 451 PM MDT TUE JUN 23 2009 WYZ066>069-232345- CHEYENNE FOOTHILLS-GOSHEN-LARAMIE RANGE-PLATTE- 451 PM MDT TUE JUN 23 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LARAMIE...SOUTHERN PLATTE AND SOUTHWESTERN GOSHEN COUNTIES UNTIL 545 PM MDT... AT 448 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHEAST OF LAMBERT...OR 21 MILES SOUTH OF WHEATLAND...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL...VERY HEAVY RAIN UP TO ONE INCH PER HOUR...AND WINDS TO 55 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... CHUGWATER BY 510 PM MDT. 8 MILES SOUTH OF GLOMILL RESERVOIR BY 545 PM MDT. I-25 EXIT 54 IS ALSO IN THE PATH OF THIS STORM. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 45 AND 70. IF THE THUNDERSTORM CONTINUES TO STRENGTHEN...A SEVERE THUNDERSTORM WARNING MAY BE ISSUED. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM MDT. RUBIN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 11:24 PM MDT | Areal Flood Advisory | CYS | Laramie | 3 hr |
| Jun 22, 11:37 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 38 min |
| Jun 23, 3:39 PM MDT | Severe Thunderstorm Warning | CYS | Albany | 66 min |
| Jun 23, 3:51 PM MDT | Areal Flood Advisory | CYS | Albany, Platte | 3 hr |
| Jun 23, 4:31 PM MDT | Flash Flood Warning | CYS | Albany, Platte | 4 hr |
| Jun 23, 5:26 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 64 min |
| Jun 23, 5:43 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie | 62 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.